MAUDE Adverse Event Report: BAXTER HEALTHCARE - SAINT PAUL DURA-GUARD; DURA SUBSTITUTE

BAXTER HEALTHCARE - SAINT PAUL DURA-GUARD; DURA SUBSTITUTE
Catalog Number DG0814SN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Unspecified Infection (1930); Inflammation (1932)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
A patient experienced headaches, inflammation and an unspecified infection after undergoing a surgery for chiari malformation in which dura-guard was placed suboccipitally.It was reported the patient experienced surgical pain and headaches the day after the surgery.Approximately two months later, the patient was still experiencing headaches and a month later the patient presented to the emergency room with headaches.Approximately four months after the surgery, the patient experienced pressure due to a large fluid collection in the area of the implant.Approximately 133 days after the initial surgery, the patient underwent a surgery due to an inflammatory response from the dura-guard; subsequently the dura-guard was removed.On an unreported date during hospitalization, the patient received vancomycin via a peripherally inserted central catheter (picc) for an unspecified infection (no further details).On an unreported date, the patient was discharged with the picc line to continue antibiotic treatment at home.At the time of this report, the patient outcome was not reported.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: a batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information : upon follow up it was reported upon reoperation, adhesions were found between the dura-guard and the brain.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
DURA-GUARD
Common Device Name
DURA SUBSTITUTE
Manufacturer (Section D)
BAXTER HEALTHCARE - SAINT PAUL
saint paul MN
MDR Report Key8436720
Report Number1416980-2019-01495
Device Sequence Number2242340
Product Code GXQ
UDI-Device Identifier00085412531007
UDI-Public(01)00085412531007
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K982282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2022
Device Catalogue NumberDG0814SN
Device Lot NumberSP17L01-1261416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer03/26/2019
05/21/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/18/2019
05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight82